Alert archive / Louisiana / Special Weather Statements in 2016
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 9, 2016, 4:23 PM CDT for Vermilion Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2016, 4:23 PM CDT (21:23 UTC)
- Expired
- Aug 9, 2016, 5:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Lake Charles, LA
County Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1938 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529
WWUS84 KLCH 092123
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 PM CDT TUE AUG 9 2016
LAZ052-092215-
VERMILION LA-
423 PM CDT TUE AUG 9 2016
...SPECIAL WEATHER STATEMENT...
AT 423 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORKED ISLAND...MOVING SOUTH AT 10 MPH.
WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PECAN ISLAND AND FORKED ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2995 9249 2995 9227 2969 9220 2968 9221
2968 9220 2958 9217 2958 9253
TIME...MOT...LOC 2123Z 357DEG 10KT 2980 9239
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:40 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 9, 3:40 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 340 PM CDT TUE AUG 9 2016 .SYNOPSIS... Latest water vapor imagery shows a mid/upper level trough axis across the southeast U.S. into the northeast Gulf of Mexico. While surface analysis shows a broad surface reflection of a low over the Gulf South between the western Florida Panhandle and the southern Mississippi coast. Latest GPS-MET and GOES Total blended precipitable water shows deep tropical like moisture in that area with values between 2.4 and 2.6 inches from off the southeast Louisiana coast through the Gulf South to off the northwest Florida coast. Meanwhile... over the immediate forecast...still a hot and humid air mass in place. North to northwest flow aloft is occurring over the forecast area due to flow around the upper level trough to the east. This has helped keep the sea breeze at bay. However, with convective temperatures in the low 90s being met or exceeded, late in the day showers and thunderstorms are developing. This activity will move from the north to the south for the remainder of the afternoon into the evening hours before diminishing with the loss of daytime heating. Rua && .DISCUSSION... Confidence growing in seeing an increase in rain chances...along with some torrential...tropical like...downpours for the remainder of the week. Consensus of guidance shows upper level subtropical ridge off the southeast U.S. coast to strengthen and build to the west. This will push the upper level trough axis and deep tropical moisture also to the west, with the trough axis moving from the Gulf South to the Lower Mississippi Valley by late Wednesday. This system will then meander to the west into the forecast area through Friday, before beginning to shear out over the weekend, with deeper moisture being lifted to the north as the subtropical ridge strengthens further. Highest pops through the next few days will be over lower Acadiana, closer to the deep tropical moisture and the trough axis. The best chance for rain, with also the heaviest downpours, will be from Thursday, Thursday Night, into Friday. In this scenario, convection will develop early each day, before sunrise over the southern zones, and spread inland during the day, before slowly decreasing in the evening hours. Although the heaviest rainfall axis still looks to be east of the forecast area, high moisture content will be around with Precipitable Water Values expected to be around or over 2.5 inches, which is twice the standard deviation, and Mean RH over 80 percent, which should make for efficient precipitation producers, in the stronger convection. Rainfall totals, from late Wednesday through Friday afternoon, on average will range from 1 inch or less over southeast Texas, 1 to 2 inches for southwest and central Louisiana, and 2 to 4 inches for Acadiana. Locally higher amounts will also be possible for areas that see the stronger convection. With the increase in convection and shower activity, daytime temperatures will be lower than what we have been seeing, especially for Thursday into Saturday. Rua && .MARINE... A broad surface low over the Gulf South will move slowly to the west and weaken over the next few days. This will allow for mainly light westerly or offshore winds through Wednesday. By later in the week, a surface high will ridge across the northern Gulf into the coastal waters, providing a more prevailing light to moderate onshore flow. An upper level trough and deep moisture will move into the region from the east through the end of the week. This will allow for an increase in showers and thunderstorms. Winds and seas will be locally higher near the storms. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 75 94 76 90 / 20 40 30 60 LCH 78 94 79 90 / 20 40 30 50 LFT 78 92 78 87 / 20 60 50 60 BPT 77 95 79 92 / 20 30 30 50 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && PUBLIC...07
Hazardous weather outlook, Aug 9, 4:52 AM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 452 AM CDT TUE AUG 9 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 101100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 452 AM CDT TUE AUG 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT APPARENT TEMPERATURES WILL RANGE FROM 103 TO 108. WHILE THE VAST MAJORITY OF THE AREA WILL REMAIN 103 TO 107 A FEW LOCATIONS IN SOUTHEAST TEXAS MAY REACH 108. PRECAUTIONS SHOULD BE TAKEN AND OUTDOOR ACTIVITIES SHOULD BE LIMITED DURING THE LATE MORNING AND AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED BY AFTERNOON. FREQUENT LIGHTNING IS EXPECTED TO BE THE MAIN THREAT, HOWEVER GUSTY WINDS AND HEAVY RAINFALL MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SUMMER TIME TEMPERATURES WILL CONTINUE WITH APPARENT TEMPERATURES CONTINUING TO RANGE FROM 100 TO 107 IN THE AFTERNOONS. SCATTERED TO PERHAPS NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-101100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 452 AM CDT TUE AUG 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL WATERS TODAY AND TONIGHT. LOCALLY HIGHER WINDS AND WAVES CAN BE EXPECTED NEAR STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL WATERS. LOCALLY HIGHER WINDS AND WAVES CAN BE EXPECTED NEAR STORMS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 9, 4:23 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 PM CDT TUE AUG 9 2016
LAZ052-092215-
VERMILION LA-
423 PM CDT TUE AUG 9 2016
...SPECIAL WEATHER STATEMENT...
AT 423 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORKED ISLAND...MOVING SOUTH AT 10 MPH.
WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PECAN ISLAND AND FORKED ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2995 9249 2995 9227 2969 9220 2968 9221
2968 9220 2958 9217 2958 9253
TIME...MOT...LOC 2123Z 357DEG 10KT 2980 9239
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:19 PM CDT | Special Weather Statement | LCH | Orange | 41 min |
Nearby
Special Weather Statements in Louisiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.